MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. URETERO-RENO FIBERSCOPE

AIZU OLYMPUS CO., LTD. URETERO-RENO FIBERSCOPE
Model Number URF-P7
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was observed during the device inspection, that the uretero-reno fiberscope exhibited bending section cover was missing.There were no reports of patient involvement.
 
Additional Manufacturer Narrative
Updated: h3, h6, h11.This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a definitive root cause of the reported bending section missing/perforated rubber cover could be determined, however, the damage was likely caused by hitting the curved rubber with a sharp object/use of excessive force and resulting in leakage at the distal end.The event may be detected/prevented by following the instructions for use which state: urf-p7 reprocessing manual chapter 1.4 precautions ¿ warning perform a leakage test on the endoscope after each precleaning procedure.Do not use the endoscope if a leak is detected.Use of an endoscope with a leak may cause damage to the bending mechanism or other malfunctions.Use of a leaking endoscope may also pose an infection control risk.Instructions urf-p7 operation manual chapter 4.2 insertion of the endoscope (for choledocho use) insert and/or withdraw the endoscope into/from a trocar tube slowly and deliberately.Forcefully inserting and/or withdrawing the endoscope may damage the bending section.Instructions urf-p7 reprocessing manual chapter 3.1 insertion - caution the instructions provided in this manual regarding compatible reprocessing methods are not valid for olympus devices repaired by a non-olympus facility.Olympus repairs devices to manufacturer¿s specifications using original equipment manufacturer¿s (oem) materials.The use of non-oem materials to repair an olympus device may affect the material compatibility and reprocessing efficacy of the device with certain reprocessing chemicals or methods.In the event that your device has been repaired by a non-olympus facility, contact the repair facility for instructions regarding compatible reprocessing methods.Olympus will continue to monitor field performance for this device.

Brand Name
URETERO-RENO FIBERSCOPE
Common Device Name
URETERO-RENO FIBERSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20504206
Report Number9610595-2024-21542
Device Sequence Number18242912
Product Code FGB
UDI-Device Identifier04953170435096
UDI-Public04953170435096
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
K181451
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberURF-P7
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2024
Supplement Date Received by Manufacturer10/29/2024
Initial Report FDA Received Date10/22/2024
Supplement Report FDA Received Date10/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown